Lupron side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Casper319
Veteran Member


Date Joined Apr 2011
Total Posts : 664
   Posted 10/19/2011 8:02 PM (GMT -6)   
Well for the first 2 months I had no side effects at all...but the last 3 weeks I don't know.
 
I feel very light headed at times and have even blacked out twice. The last time I fell down a flight of stairs and got banged up good.
 
I went to the emergency room for feeling dizzy, heart thumping and my chest felt tight so they ran all kinds of tests....CT scan...ultrasound on neck/thyroid...and finally did a nuclear stress test on my heart. they drew blood to rule out anemia...they did urine tests, nothing came back. 
 
I have no family history of heart disease and my father is 80. I do have slight high blood pressure but not very high....i take a very small dose of hydrochlorthiazide.
 
i mentioned this to my study clinic DR. because hes the one who gave me Lupron and he said its nothing to do with lupron and i should go see my regular dr. 
 
I do have lots of allergies to both certain foods and also flomax...only drug I know I am allergic to.  But mostly they give me hay fever type symptoms.  I tend to think the Lupron may be the cause for my dizzy spells. I dont know. i just know my Drs. dont know what it is.
 
I looked up side effects on Lupron and there are rare cases of dizziness and heart palpatations...just wondering if any of you have had any of these symptoms.
 
Thanks for any info, Chris.
Age:50 Diagnosed: April 2011, Age 50
PSA Level 91 ......Gleason: 9
Biopsy results: 10 of 12 tested positive for cancer
Bone scan....negative, CT scans...negative

Treatment: IMRT.... 2 Aug, 2011
Lupron depot 30MG....2 years (started 13 July)

PSA down to 4.1 with 5 weeks of Lupron so far
Finished 45 Treatments of IMRT...4 Oct, 2011

don826
Veteran Member


Date Joined May 2008
Total Posts : 752
   Posted 10/19/2011 8:31 PM (GMT -6)   
Hi CHris,
 
Sorry to hear that you are having such a tough time. I am on my second round of Lupron 30 mg dosage. First round was for two years. I do not recall having any palpatations or dizziness. Got all the rest of the usual side effects. I started my second round in July this year and so far I have had very few of the SE's I had the second year of the first round. Even the hot flashes have been mild, infrequent and short in duration this time. I am attributing this to the 31 lbs I lost and my daily exercise routine.
 
If you take BP meds they can cause the light headedness especially when you stand up quickly. I believe flowmax can also have this side effect. I took that as well for about eight weeks during my rad treatment but did not have any issues. My PB went down to 90/60 though. Lowest I have ever been to my knowledge. Could be you have a combination thing going on with BP med and flomax. Ask the pharmacist and take it up with your GP.
 
Good luck with the remaining lupron treatment. I hope you see a slow steady decline in the PSA. That is a good indicator of success though it may be masked by the lupron.
 
Keep us up to date on your progress.
 
Best,
Don
 

Purgatory
Elite Member


Date Joined Oct 2008
Total Posts : 23847
   Posted 10/19/2011 9:53 PM (GMT -6)   
good luck, chris, hope you find the answer to the dizzyness.

i don't have BP issues, but from time to time, it will drop real low, and i experience the dizzy spells and near black outs you
described. i have learned to be careful about jumping up fast from a prone position, and get kind of nervous around steep stairs. its been this way since my last major operation a year ago or so.

my GP doesn't have an answer for it at this point

david in sc
Age: 58, 56 dx, PSA: 7/07 5.8, 10/08 16.3
3rd Biopsy: 9/08 7 of 7 Positive, 40-90%, Gleason 4+3
open RP: 11/08, on catheters for 101 days
Path Rpt: Gleason 3+4, pT2c, 42g, 20% cancer, 1 pos margin
Incont & ED: None
Post Surgery PSA: 2/09 .05,5/09 .1, 6/09 .11. 8/09 .16
Post SRT PSA: 1/10 .12, 4/8 .04, 8/6 .06, 2/11 1.24, 4/11 3.81, 6/11 5.8
Latest: 6 Corr Surgeries to Bladder Neck, SP Catheter since 10/1/9, SRT 39 Sess/72 gy ended 11/09, 21 Catheters, Ileal Conduit Surgery 9/10

Fairwind
Veteran Member


Date Joined Jul 2010
Total Posts : 2269
   Posted 10/19/2011 10:04 PM (GMT -6)   
The Lupron per se does not have any serious side-effects...It's the desired effect of the drug, lowering your testosterone to castrate levels that produces the "effects"...
Age 68.
PSA age 55: 3.5, DRE normal.
age 58: 4.5
61: 5.2
64: 7.5, DRE "Abnormal"
65: 8.5, " normal", biopsy, 12 core, negative...
66 9.0 "normal", 2ed biopsy, negative, BPH, Proscar
67 4.5 DRE "normal"
68 7.0 3rd biopsy positive, 4 out of 12, G-6,7, 9
RALP Sept 3 2010, pos margin, one pos vesicle nodes neg. Post Op PSA 0.9 SRT, HT. 2-15-'11 PSA <0.1 10/'11, <0.1

Casper319
Veteran Member


Date Joined Apr 2011
Total Posts : 664
   Posted 10/20/2011 1:16 PM (GMT -6)   
Thanks for all the answers. I go to get my nuclear stress results on the 26th. I guess I'll wait and see. I have also heard that Lupron can put more stress on the heart so I was wondering that too. I don't really like the way my clinical study docs wiped there hands clean of it and told me to see my regular DR. Ive read on the Lupron website that it can cause rare cases of heart palpitations and even a heart attack. Hopefully I'm not one of those rare cases.
Age:50 Diagnosed: April 2011, Age 50
PSA Level 91 ......Gleason: 9
Biopsy results: 10 of 12 tested positive for cancer
Bone scan....negative, CT scans...negative

Treatment: IMRT.... 2 Aug, 2011
Lupron depot 30MG....2 years (started 13 July)

PSA down to 4.1 with 5 weeks of Lupron so far
Finished 45 Treatments of IMRT...4 Oct, 2011

don826
Veteran Member


Date Joined May 2008
Total Posts : 752
   Posted 10/20/2011 1:59 PM (GMT -6)   
Chris, The lupron causes "metabolic syndrome" which can lead to heart problems. Metabolic syndrome is characterised by high BP, high cholesterol, high tryglycerides, high blood glucose and weight gain. I ahd them all at the beginning of the summer with the exception of the cholesterol since I take a statin for control. If any of this looks familiar to you as bad markers for heart disease it should. I recently completed my annual with my cardiologist including an echo cardiogram ultrasound. Similar to the nuclear stress just no nuclear. Passed with no problems. This was before my weight loss and I feel great and have much more energy these days. Don't fall asleep mid evenings anymore.
 
Exercise, watch the diet and take the time to relax and chill from the stress of the day. Good luck with the stress test.
 
Don

Raddad
Veteran Member


Date Joined Jul 2011
Total Posts : 1857
   Posted 10/20/2011 3:11 PM (GMT -6)   
Chris

Only side effect I have had is the hot flashes. Which I have convinced myself is a good sign that the med is doing its job

Don's suggestions above are right on

Bud
63 as of April 2011
Blood test showed high PSA (1447 - Scary aint it? - It's just a number! ) on 12 July 2011
Scans showed active prostate cancer widespread in bones
X-Rays showed bones are at this all normal
Started HT treatments Casodex, Zoladex and Zometa for bone
Last Casodex - 29 August
Next PSA test scheduled for 31 Oct 2011

Casper319
Veteran Member


Date Joined Apr 2011
Total Posts : 664
   Posted 10/20/2011 4:12 PM (GMT -6)   
Thanks Bud and Don, It might suck with the dizziness but it appears to be working. 60 day PSA was 1.9 so I cant complain. Will take your advice with the exercise as I heard that helps with side effects, Chris
Age:50 Diagnosed: April 2011, Age 50
PSA Level 91 ......Gleason: 9
Biopsy results: 10 of 12 tested positive for cancer
Bone scan....negative, CT scans...negative

Treatment: IMRT.... 2 Aug, 2011
Lupron depot 30MG....2 years (started 13 July)

PSA down to 4.1 with 5 weeks of Lupron so far
Finished 45 Treatments of IMRT...4 Oct, 2011
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, July 22, 2014 2:16 AM (GMT -6)
There are a total of 2,176,626 posts in 242,020 threads.
View Active Threads


Who's Online
This forum has 153372 registered members. Please welcome our newest member, naturestealeaf.
362 Guest(s), 2 Registered Member(s) are currently online.  Details
Chask, scifigal2k


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer